Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Jan 19, 2016, 3:30 AM PST. It took effect at Jan 19, 2016, 6:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2016, 3:30 AM PST (11:30 UTC)
- In effect from
- Jan 19, 2016, 6:00 AM PST
- Expired
- Jan 19, 2016, 2:30 PM PST
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
883 WWUS46 KSTO 191130 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST TUE JAN 19 2016 CAZ068-069-200000- /O.UPG.KSTO.WW.Y.0007.160119T1200Z-160120T0800Z/ /O.NEW.KSTO.WS.W.0005.160119T1400Z-160120T0800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 330 AM PST TUE JAN 19 2016 ...WINTER STORM WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT PST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * MAIN IMPACT...TRAVEL DIFFICULTIES AND DELAYS. CHAIN CONTROLS LIKELY. * TIMING...THROUGH THIS EVENING. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 6000 FEET. UP TO 18 INCHES OVER HIGHER PEAKS. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
1 follow-up statement
113 WWUS46 KSTO 192230 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 230 PM PST TUE JAN 19 2016 CAZ068-069-192330- /O.CAN.KSTO.WS.W.0005.000000T0000Z-160120T0800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 230 PM PST TUE JAN 19 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. RADAR AND OBSERVATIONS INDICATE THAT SNOW IS DIMINISHING OVER THE SIERRA. CHAIN REQUIREMENTS HAVE BEEN LIFTED ALONG THE WESTERN SIERRA SLOPES AND ROADS LOOK WET ON THE WEBCAMS. ANY LINGERING SNOW SHOWERS WILL BE LIGHT WITH MINIMAL IMPACT FOR THE REST OF TODAY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 9:52 PM PST, 5 hours 38 minutes earlier.
Area forecast discussion, Jan 18, 9:52 PM PST, 5 hours 38 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 952 PM PST MON JAN 18 2016 .SYNOPSIS... STORM SYSTEMS ARE EXPECTED TUESDAY AND FRIDAY OF THIS WEEK. GUSTY WINDS WITH POSSIBLE POWER OUTAGES, LOCALIZED STREET AND STREAM FLOODING, AND HIGH MOUNTAIN SNOW ARE EXPECTED. .SHORT TERM DISCUSSION (TODAY THROUGH THURSDAY)... Showers continue over Shasta County but the intensity has tapered. Earlier some very impressive rainfall rates where observed where (0.50) inch or more where falling in 30 minutes. Some of the higher totals from the line include...Brandy Creek (1.04)...Wiskeytown...(1.14)...Keswick (1.0)...Redding Fire Station (0.80)...Shasta Dam...(0.72). CHP reported a couple of spots where roadway flooding occurred north of Redding. The next system will push inland late tonight and Tuesday morning. It should be a very wet morning commute throughout the northern interior. The heaviest rainfall will occur in the morning to early afternoon hours. Some urban flooding will be likely with this system. Snow levels will be a little lower with this one down to around 6000 feet. Significant amounts of snow are expected over the peaks once again between 1 to 2 feet. This system also looks to have windy conditions with it starting in the morning and persisting into the early to mid afternoon hours. We may need to extend the advisory by a couple of hours and include the San Joaquin Valley. The system will winding down tuesday evening. Skies should be clearing out enough that fog may become an issue by Wednesday morning. Wednesday and Thursday should be mostly dry with another decent system starting to move inland Thursday night. .EXTENDED DISCUSSION (Friday THROUGH Monday) Last major storm system in this series is forecast to move across Norcal on Fri with some lingering precip on the backside of the upper trof on Sat. This will be another wet and briefly windy storm with initially high snow levels. The system will have a +2 PW standardized anomaly to work with early Fri...but the plume will be worked over during the day...and by Sat PWs will trend back to near normal. Sly flow is forecast to increase during the day as a modestly deepening surface low moves onshore across ORE and increases the MFR-SAC pressure gradient to about 10 mbs. The LLJ and topographic channeling of the winds will result in local orographic effects for the Shasta/Feather Rvr Drainages for some 3 inch storm rain totals. Elsewhere...about a third of an inch to an 1.25" of rain is forecast for the Valley from S to N...with the bulk of the precip mainly falling N of I-80. WAA will raise snow levels to about 7 kft during the day when the heaviest precip should occur. Thus...not much of a snow impact event for the mtns during the day. Precip decreases later Fri nite and Sat when snow levels fall to 4-5 kft so the accumulations will come late and near the end of the event. Some gusts to 45 kts are possible Fri afternoon before the winds slacken Fri afternoon and Fri nite. Model consensus re-builds the ridge over the W Coast Sun/Mon resulting in another break in the precip. The ECMWF suggests some WAA precip may push through the ridge across the Nrn zones mainly Mon/Tue and included some low PoPS for this possibility. Some valley fog is likely to return as large scale subsidence increases. JHM && .AVIATION... Mix of VFR to IFR conditions in the Valley with IFR conditions over the Nrn Sac Vly lingering into early evening with Isold to scattered -SHRA. For Siernev...local MVFR-IFR conditions with light precip as moist upslope flow continues. Next wx system forecast to return widespread precip and IFR-LIFR conditions to Norcal tonite into Tue...mainly beginning 09z-12z Tue. Wind gusts to 30-40 kt in the Valley through the day Tuesday. EK && .STO Watches/Warnings/Advisories... Winter Weather Advisory from 4 AM Tuesday to midnight PST Tuesday night for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory from 6 AM to 1 PM PST Tuesday for Carquinez Strait and Delta-Central Sacramento Valley-Northern Sacramento Valley- Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 7:33 PM PST | Areal Flood Advisory | STO | Shasta | 3 hr |
| Jan 19, 5:10 AM PST | Areal Flood Advisory | STO | Amador, Calaveras, El Dorado, Placer, Sacramento, San Joaquin and 5 more | 11 hr |
| Jan 19, 5:15 AM PST | Areal Flood Advisory | STO | Butte, Colusa, Glenn, Lake, Nevada, Shasta and 2 more | 7 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.